MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN FS ACTIVATED PTT REAGENT

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN FS ACTIVATED PTT REAGENT
Model Number DADE ACTIN FS ACTIVATED PTT REAGENT
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that two discordant, falsely elevated activated partial thromboplastin time (aptt) results were obtained on two patient samples from the same patient on a sysmex cs-5100 system using dade actin fs activated ptt reagent.As stated in the limitations of the procedure section of the instructions for use for dade actin fs activated ptt reagent, "actin fs may provide variable aptt results in samples containing the lupus-like anticoagulant." this could have contributed to the discordant results.Report source indicates that the instrument manufacturer, sysmex europe (b)(4), reported this incident to siemens.They provided the complaint from one of their customers.Siemens is investigating the issue.Mdrs 9610806-2019-00052, 9610806-2019-00054, and 9610806-2019-00055 were filed for additional results for samples from the same patient.
 
Event or Problem Description
Two discordant, falsely elevated activated partial thromboplastin time (aptt) results were obtained on two patient samples from the same patient on a sysmex cs-5100 system using dade actin fs activated ptt reagent (lot#: 538551).The discordant results were reported to the physician(s).The following day, a different sample from the same patient was run for aptt on a non-siemens instrument with unknown reagent, resulting in a lower aptt result.The repeat result was reported, as the correct result, to the physician(s).Due to the discordant falsely elevated aptt results, vitamin k reversal therapy was started on the patient; however, there were no adverse health consequences to the patient as a result of the vitamin k reversal therapy.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2019-00053 on 13-jun-2019.Additional information (19-jun-2019): siemens further investigated the issue.According to the information provided, lupus anticoagulant (la) is present in the patient sample.La is known to interfere with the dade actin fs activated ptt (aptt) reagent which is described in the dade actin instruction for use (ifu): "actin fs may provide variable aptt results in samples containing the lupus-like anticoagulant.Unexpected abnormal aptt results should always be followed by additional coagulation studies to determine the source of abnormal results".The discrepant results are due to the la interferences as described in the dade actin ifu.Result code and conclusion code in section h6 were updated based on the additional information.Supplemental mdrs 9610806-2019-00052_s1, 9610806-2019-00054_s1, and 9610806-2019-00055_s1 were filed for additional results for samples from the same patient.The reagent is performing according to specifications.No further evaluation of this device is required.

Brand Name
DADE ACTIN FS ACTIVATED PTT REAGENT
Common Device Name
DADE ACTIN FS ACTIVATED PTT REAGENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg d-35041,
GM 
MDR Report Key8696730
Report Number9610806-2019-00053
Device Sequence Number13925422
Product Code GGW
UDI-Device Identifier00842768003844
UDI-Public00842768003844
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K811589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/26/2020
Device Model NumberDADE ACTIN FS ACTIVATED PTT REAGENT
Device Catalogue Number10445710
Device Lot Number538551
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1